6
$\begingroup$

Let $R$ be a discrete valuation ring (DVR) and let $M$ be a projective module of finite type over the polynomial ring $R[t]$. Is $M$ free over $R[t]$?

As far as I understand, this should be a consequence of the Bass-Quillen conjecture for $R$. Is it proven in this particular case?

$\endgroup$

2 Answers 2

9
$\begingroup$

The Bass-Quillen conjecture is known to be true for principal ideal domains (that is, if $A$ is a PID, all finitely generated projective modules over $A[T_1,\dots,T_n]$ are free). This was proven in theorem 4 of the paper

Quillen, Daniel, Projective modules over polynomial rings, Invent. Math. 36, 167-171 (1976). ZBL0337.13011.

$\endgroup$
3
  • $\begingroup$ This is precisely it! Thank you so much. $\endgroup$
    – Stabilo
    Jun 11, 2021 at 7:11
  • $\begingroup$ I think that the particular case in the question was already covered by the previous Suslin-Vaserstein paper (every projective module over $A[t]$ or $A[t,s]$ for $A$ PID, is free). The $A[t]$ might even have been established before. $\endgroup$
    – YCor
    Jun 11, 2021 at 8:01
  • 3
    $\begingroup$ As I understand , CS Seshadri wast the first one to prove Serre's conjecture over $A[x]$ where $A$ is a PID. ( doi.org/10.1073/pnas.44.5.456) $\endgroup$
    – skeptic
    Jun 11, 2021 at 8:46
2
$\begingroup$

By a result of Vasconcelos-Simis (Notices AMS, 1971), projective modules over R[t], R any valuation ring of finite rank, are free. A detailed proof appears in Lequain-Simis, J. Pure Appl. Algebra, 1980, which contains more general results.

$\endgroup$

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service and acknowledge you have read our privacy policy.

Not the answer you're looking for? Browse other questions tagged or ask your own question.